# SDR USAASB97120

- Difficulty date: May 2, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N244US
- Make and model: Boeing 737201
- Aircraft serial: 22752
- Engine: Pwa JT8D9A
- System (JASC): 7312 · Fuel Heater
- Part: Heat Manifold
- Part number: 577957
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

BWI - FL250, ON CLIMB-OUT OF BWI, THE NR 1 ENGINE OVERHEAT LIGHT ILLUMINATED.  CAPTAIN BROUGHT POWER BACK TO IDLE AND LGIHT EXTINGUISHED.  FLIGHT RETURNED TO FIELD AT BWO WITH NR 1 ENGINE AT IDLE.  CAPTAIN DID DECLARE AN EMERGENCY.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  THE NR 1 ENGINE WAS NOT SHUT DOWN IN FLIGHT.  MAINTENANCE FOUND THE NR 1 ENGINE FUEL HEAT MANIFOLD ASSY HAD BLOWN.  LOWERED NR 1 ENGINE TO GAIN ACCESS TO MANIFOLD.  REPLACED MANIFOLD.  REINSTALLED ENGINE. OPERATIONAL CHECK AND LEAK CHECK GOOD.  (M)
